MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER VASCULAR PLUG II; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

ABBOTT MEDICAL AMPLATZER VASCULAR PLUG II; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 9-AVP2-008
Medical Device Problem Code Difficult to Fold, Unfold or Collapse (1254)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/16/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6) 2022, a 8mm amplatzer vascular plug 2 (avp2) was selected for implant using a 6f amplatzer torqvue delivery system.It was noted during procedure that the plug exhibited an umbrella shaped deformation when being deployed.The deformed 8mm amplatzer vascular plug was never released from the delivery cable while inside the patient.There was no noted interaction with cardiac structures during deployment.The decision was made to remove the 8mm amplatzer vascular plug 2 and replace it with another one of the same size to complete the procedure.The plugs had been sized using fluoroscopic and echocardiographic examination.The patient remained hemodynamically stable throughout the procedure.There was no clinically significant delay in the procedure and no adverse patient effects reported.The patient was stable at the time of report.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
An event of device deformity could not be confirmed.The device was returned to abbott for investigation and the device met functional specifications when analyzed under non-physiological conditions.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.There were no complaints associated with any other devices from the lot.Possible causes of device deformity include use of the incorrect size delivery system, anatomical interference, and angulation or kink in the delivery system upon deployment.No anatomical interference was noted, however a larger than recommended delivery system was used to implant the device, which could have contributed to the reported event.

Brand Name
AMPLATZER VASCULAR PLUG II
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key15532566
Report Number2135147-2022-01450
Device Sequence Number5285874
Product Code KRD
UDI-Device Identifier00811806010373
UDI-Public00811806010373
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K071699
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Model Number9-AVP2-008
Device Catalogue Number9-AVP2-008
Device Lot Number8127838
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/09/2022
Supplement Date Received by Manufacturer10/27/2022
Initial Report FDA Received Date10/03/2022
Supplement Report FDA Received Date10/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown